Taxol fingernails

One more description/definition for my soon-to-undergo-chemo friends and then perhaps I’ll get back to telling the story of what happened at the surgeon Monday and the oncologist Thursday.  I’m just too tired today to put words together much, so this will have to do. 

An additional side effect of Taxol chemotherapy is discoloration of fingernails.  The nails gain a rather striped appearance, with the bases light purple and then layers of pink and red as you look up towards the nail edge itself.  The nail edge may thicken or yellow.  Mine haven’t been too bad, thank goodness, but many of my friends at cancer yoga have experienced this.  It’s harmless, just annoying.

I’ll add a picture if I can take a better one tonight.  It’s a little hard to take a picture of your own hand and nails and have it come out okay.

One Response to Taxol fingernails

  1. That sucks! With everything else you have to deal with your hands look like crap?

    It won’t be long babe before you have your flowing locks and gorgeous nails again!

%d bloggers like this: